MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
He reporter indicated that the surgeon implanted upside down a 12.6mm micl12.6, -16.0 diopter, implantable collamer lens, into the patient's right eye on (b)(6) 2021.There was patient contact (lens touched the eye) with no patient injury.The lens was replaced during initial surgery on (b)(6) 2021.The problem was resolved.Cause of the event is reported as user error,device, "lens came out and slightly turned upside down.Tore lens during hand over hand removal." reportedly, "all ok so far.".
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in pouch and vial, in liquid.Visual inspection found haptic torn.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11778980
Report Number2023826-2021-01318
Device Sequence Number3894274
Product Code MTA
UDI-Device Identifier00841542103145
UDI-Public00841542103145
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR